Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Conjugate loci of totally geodesic submanifolds of symmetric spaces


Author: J. M. Burns
Journal: Trans. Amer. Math. Soc. 337 (1993), 411-425
MSC: Primary 53C35; Secondary 53C20, 53C40
MathSciNet review: 1091705
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The conjugate and cut loci of fixed point sets of involutions which fix the origin of a compact symmetric space are studied. The first conjugate locus is described in terms of roots and weights of certain representations. When the first conjugate locus and the cut locus agree, we study Morse functions which give a simple decomposition of the symmetric space. We describe for some examples the topological implications of our results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C35, 53C20, 53C40

Retrieve articles in all journals with MSC: 53C35, 53C20, 53C40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1091705-1
PII: S 0002-9947(1993)1091705-1
Article copyright: © Copyright 1993 American Mathematical Society